Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 509, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 6, 2007, 3:56 PM CDT for Brewster County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2007, 3:56 PM CDT (20:56 UTC)
- Expired
- Sep 6, 2007, 5:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 228 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2090 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 062056
SVRMAF
TXC043-062200-
/O.NEW.KMAF.SV.W.0509.070906T2056Z-070906T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 PM CDT THU SEP 6 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS...
* UNTIL 500 PM CDT
* AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER
ALONG THE RIO GRANDE 30 MILES SOUTH OF SANDERSON...MOVING NORTH AT
15 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
EASTERN BREWSTER COUNTY...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
LAT...LON 3012 10319 3016 10275 2997 10247 2980 10238
2978 10257 2969 10278
TIME...MOT...LOC 2056Z 158DEG 15KT 2974 10256
$$1 follow-up statement
000
WWUS54 KMAF 062127
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
428 PM CDT THU SEP 6 2007
TXC043-062200-
/O.CON.KMAF.SV.W.0509.000000T0000Z-070906T2200Z/
BREWSTER TX-
428 PM CDT THU SEP 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EAST CENTRAL BREWSTER COUNTY...
AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED OVER EXTREME EAST CENTRAL BREWSTER COUNTY...OR ABOUT 20 MILES
SOUTHWEST OF SANDERSON...MOVING NORTH AT 15 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EXTREME
EAST CENTRAL BREWSTER COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
LAT...LON 3012 10319 3016 10275 2997 10247 2980 10238
2978 10257 2969 10278
TIME...MOT...LOC 2128Z 171DEG 15KT 2992 10258
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:20 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 6, 2:20 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 PM CDT THU SEP 6 2007 .DISCUSSION... HENRIETTE REMNANTS ACRS SW NM AND CONTINUE TO BE SLOWLY ABSORBED INTO SW MID LEVEL FLOW. EWD FROM HENRIETTE IS A THETA-E MINIMA ACRS MUCH OF THE TRANS PECOS. FOR THIS EVENING/OVERNIGHT THIS THETA-E MINIMA WILL MOVE E AND MUCH RICHER AIR WILL MOVE INTO THE TRANS PECOS...ESPECIALLY WRN PORTIONS. ACCORDINGLY SO EXPECT THAT THE CHANCE OF PRECIP WILL INCREASE. FCST ALREADY HAS THIS TREND...BUT WILL OPT TO INCREASE POPS A LITTLE DEEPER INTO SCATTERED CATEGORY AND MAY TREND DOWN POPS IN THE N-NE. ALSO WILL KEEP TEMPS TOWARD THE WARM SIDE WITH DWPNTS SO HIGH. SUBTROPICAL RIDGE WILL CONTINUE TO HAVE PRESENCE AND IT IS THOUGHT THAT IT WILL SLOW HENRIETTE/S MOVEMENT EWD FRI. MEANWHILE PASSING SHRTWV TROF ACRS THE CENTRAL PLAINS WILL PUSH COLD FRONT S WITH BOUNDARY NEARING NRN CWFA BY 00Z/SAT. RICHER/DEEPER THETA-E AIR WILL HAVE HAD SUFFICIENT TIME TO MOVE EWD ORIENTING SOMEWHAT ALONG FRONT. THIS WILL RESULT IN HIEST POPS (LOW END SCT) NRN 1/3 CWFA FRI. CONVECTION ALONG FRONT ACRS S PLAINS WILL HELP TO PUSH FRONT S SOME...BUT WILL STILL BE N OF KMAF BY 12Z/SAT. 5H FLOW WILL BE VEERED TO W...THUS RICHER THETA-E AIR WILL REMAIN N AND POPS WILL REMAIN LOW END ACRS MUCH OF THE CWFA S OF KMAF INTO SAT A.M.. OF INTEREST SAT P.M. IS PROGGED APPROACH OF SHRTWV TROF N OF BOUNDARY WITH 5H THETA-E RIDGE IN PLACE. THINK THAT SAT INTO SUN MORNING WILL BEST OPPORTUNITY FOR RAIN ACRS CWFA (30% W/CENTRAL AND 40% N). THRU ALL THIS NAM/GFS ARE INCONSISTENT IN QPF OUTPUT AND AT TIMES ARE INCONSISTENT WITH THEIR RESPECTIVE DERIVED MOS. DRIER MID LEVEL THETA-E AIR WILL HAVE HAD A CHANCE TO WORK INTO AREA SUN P.M. AND WILL DECREASE POPS. MON NW MID LEVEL FLOW RETURNS WITH WELL DEFINED COLD FRONT NEARING CWFA. HOWEVER FOR THE MOST PART EXPECT MONDAY TO BE HOT/DRY AHEAD OF COLD FRONT...WITH EXCEPTION IN THE FAR NE. GFS ADVERTISES COLD FRONT TO SLAM THRU CWFA BY 12Z TUE (ECMWF LESS SO) WITH POTENTIAL FOR POST-FRONTAL CONVECTION. NOTABLY COOLER TUE WITH DECREASING CLOUDS/POPS IN THE DAY. BY WED MORNING SFC HIGH CENTERED ACRS PB PER GFS. THIS WITH DRY AIR IS SETTING UP FOR AN UN-SEASONALLY COOL MORNING. NW MID LEVEL FLOW MAY HOLD INTO THUR BUT LOW LEVEL MSTR RETURN LIMITED. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 73 89 72 87 / 20 20 20 30 CARLSBAD NM 71 92 69 93 / 30 20 20 20 DRYDEN TX 73 91 73 91 / 20 10 10 10 FORT STOCKTON TX 73 92 72 91 / 20 20 20 10 GUADALUPE PASS TX 63 88 68 89 / 30 20 20 20 HOBBS NM 74 92 69 91 / 30 30 30 30 MARFA TX 63 87 63 86 / 30 10 10 10 MIDLAND INTL AIRPORT TX 73 90 72 89 / 20 20 20 30 ODESSA TX 76 91 73 91 / 20 20 20 30 WINK TX 75 96 75 96 / 20 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Sep 6, 2:11 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 211 PM CDT THU SEP 6 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 211 PM CDT THU SEP 6 2007 /111 PM MDT THU SEP 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS TODAY... THEN SPREAD EAST ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS TONIGHT. MOISTURE FROM THE REMNANTS OF HURRICANE HENRIETTE ACROSS THE AREA WILL ALLOW FOR HEAVY RAINFALL WITH THESE SHOWERS AND THUNDERSTORMS. SINCE STORM MOTION WILL BE FAST ENOUGH TO KEEP ANY THUNDERSTORMS THAT DEVELOP FROM REMAINING OVER ANY ONE AREA VERY LONG...ONLY LOCALLY HEAVY RAINFALL IS EXPECTED. HOWEVER ISOLATED OCCURRENCES OF FLASH FLOODING WILL BE POSSIBLE...ALONG WITH ELEVATED FLOWS ON THE AREA RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY NIGHT OVER SOUTHEASTERN NEW MEXICO AND WEST TEXAS AS THE REMNANTS OF HURRICANE HENRIETTE CONTINUE TO MOVE ACROSS THE AREA. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS...THEREFORE ISOLATED FLASH FLOODING INCIDENTS AND ELEVATED RIVER LEVELS WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:09 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 66 min |
| Sep 6, 6:16 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.